Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

How can the seven week abortion be done by medications?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
I am a 21 year old girl. Iam pregnant for 7 weeks. I want to abort it. will mifeprin be safe for me? Will it get completely cleared after taking the tablets?
Posted Sun, 6 May 2012 in Abortion and Stillbirth
Answered by Dr. Mitaly 10 minutes later

Thanks for posting your query and seen the reports.

Mifeprin is used along with one more drug Misoprostol for complete abortion up to 49 days of pregnancy. This drug is to be taken under Medical Supervision as it can cause serious effects as nausea,vomitting,fever,pain and sometimes incomplete abortion can also occur causing the remnants to remain.

Mifeprin is recommended drug of choice for abortion under 7 weeks so please check with the local doctor and obtain prescription along with the other drug proposed above.

Also after taking these drugs a thorough evaluation and USG scan is recommended to check for complete evacuation of products.

Woman also experience heavy bleeding after the drug and if uncontrolled it can lead to dizziness and fatigue. Please consider visiting a Gynaecologist for evaluation and then take it under her supervision.

Hope this answers your query. I will be available for follow up
Above answer was peer-reviewed by
Follow-up: How can the seven week abortion be done by medications? 50 minutes later
Actually I went to a gynae but they asked me to bring any one of my blood relatives to sign the agreement. But since Iam not in my native place(Tripura) I can't bring any one of them and I don't have any relatives here in chennai, So I am helpless now and I am running out of time. Please suggest me what to do. I have attached my reports in this site pls check it out. And please prescribe me any other alternative drug if possible. Thanks.
Answered by Dr. Mitaly 52 minutes later

Thanks for the follow up

I have seen the attached report which is even suggestive of Pregnancy.

But I am sorry that is the only drug usually prescribed for abortion and without examining you I cannot prescribe you the medication as it is available by prescription only.
Consider talking to your family or your partner who can come along with you to a Gynaecologist.

Take Care!
Above answer was peer-reviewed by
Follow-up: How can the seven week abortion be done by medications? 8 hours later
I am Unmarried. So can my partner take the responsibility? And one more question Doctor after taking the pills if Start bleeding or vomiting what should i take or what should i do. please suggest or guide me. Thanks
Answered by Dr. Mitaly 2 hours later

Thanks again

You can take your partner and then discuss this with the concerned Gynaecologist.

If both of them are agreeing then I do not think that would be a problem.

After taking the pills bleeding will start and will be heavier than the regular periods.

So you will have to take rest.Regarding the vomitting it may or may not be there.You can take
Domperidone for vomiting .

But if the fever,nausea,vomitting are uncontrolled then you will have to visit your treating doctor regarding this as you would be under observation.

Wishing you Good Health!
Above answer was peer-reviewed by
Follow-up: How can the seven week abortion be done by medications? 4 hours later
I have bought a kit of Mifepristone & Misoprostol Tablets, manufactured by Mankind, which consists of 5 tablets :
A. one mifepristone 200 mg
B. Four Misoprostol 200 mcg

I had asked the pharmacist about the dosage. He said to take mifepristone after meal.

And give a day gap in between,

and take two Misoprostol tablets in the third morning before breakfast,
and the other two Misoprostol tablets in the next day morning.

I had also read the leaflet given along with the tablets, where it is written the four tablets should be taken vaginally.

please suggest me how to take the tablets and the dosage.

1. After how many days will the bleeding start?
2. What are the normal things that is going to happen after taking the tablets?
3. What precautions should be taken, as I am feeling very dizzy and tired always and feel like vommiting?
4. What kind of food should I take, I don't feel like eating anything.

Thank you very much.
Answered by Dr. Mitaly 26 minutes later

Thanks again

Kindly follow the instructions as mentioned.Misoprostol is to be taken within 48 hours after taking Mifepristone vaginally.
Bleeding should start immediately or even few hours later.But if does not start even after 5 hours then is a cause of concern.
After taking the tablets abdominal pain,vomitting,nausea,fever,diarrhoea can be expected.If the fever is persistent and more than 100 degree,uncontrolled vomitting even after taking Domeperidone and you feel dizzy,faintness then you need to rush to Emergency.
No precautions as such just be at home and take rest.
There are no restrictions in food also.You can have what you want.The bleeding might be prolonged for 10 to 12 days and also it may take few months for the cycles to be regularized.

As a responsible doctor I have to protect your health, I still advice you seek medical help from the doctor in case of any untoward complications during your self treatment.

Hope this helps!
Above answer was peer-reviewed by
Follow-up: How can the seven week abortion be done by medications? 18 hours later
hello doctor,
I had taken 1mifepristone orally last night at 11 pm. But no sign of bleeding, i had vomitted two times in the morning today.
Doctor is there any sign of complication since I am not bleeding. Or I will bleed after taking 4 misoprostol.
I can't take any food i always feels like vomiting?
Should i take misoprostol vaginally? Upto what depth should I insert it into the vagina. Will it get dissolved inside the vagina?

Please tell me the whole process what should i do?

Doctor iam very much thakful to you in helping me out in treating my self.

Doctor please can you give me ur contact no. So that i can call u incase of any emergencies. I am helpless doctor, u are the only one XXXXXXX of hope for me.

Answered by Dr. Mitaly 57 minutes later

Thanks again

Bleeding can be expected after taking Misoprostol ,but if does not start even after 5 hours then it is concern.

Vomitting sensation might be due to changes in the hormone level.

I had mentioned previously that you can take Domperidone for that.If the vomitting is uncontrolled then you need to rush to emergency.

Regarding the Misoprostol also I had mentioned previously that it is to be inserted vaginally so that it is completely dissolved inside .

I am sorry as I am in Bangalore so would not be able to help you in case of any emergency.

Wishing you Good Health!
Above answer was peer-reviewed by
Follow-up: How can the seven week abortion be done by medications? 29 hours later
Hello Doctor,

Thank you very much for helping me out.
I had taken domperidone n my vomitting problem was cured.

I had taken two misoprostol tablets vaginally this morning at 6:30am. After few hours i started bleeding(some of them were big and round shaped clotted blood). I had a severe unbearable abdomen pain, i was almost fainted. I am also suffering from lose motion. But Iam a little bit relived now, but the the severe pain comes every after few mins, its very painful and unbearable when it comes. Doctor please suggest me some medicines for abdomen pain and lose motion. And also some other medicine which i may need at anytime.
Answered by Dr. Mitaly 1 hour later

Thank you for the follow up.

The symptoms such as clotted blood and pain suggest that the abortion process has started and the heavy bleeding might be present for 2 to 3 days.

Also the bleeding might be prolonged.

For abdominal pain you can take Crocin/Ibuprofen tablet twice daily till pain subsides.Kindly avoid taking any other tablet.

You can apply hot compresses on the abdomen for pain relief.Drink lots of water .

Loose motions is a common side effect and avoid taking any other medication now.

The symptoms might subside in few hours.If symptoms worsen kindly rush to ER.

Take Care!
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: How can the seven week abortion be done by medications? 33 days later
Hello Doctor, How r u??

It has been already one month, Iam still bleeding, no problems now, iam normal, other than bleeding. Was my abortion a successful one, how would I know. Pls help me out. And lots of thanks for helping me out in my worst times doctor.
Answered by Dr. Mitaly 10 minutes later

Thanks for writing again.

Bleeding for more than a month after abortion is not normal and there could be various possibilities as incomplete abortion, infection, hormonal imbalance which can be ruled only by means of Physical examination and investigations as Ultrasound scan and Hormonal Analysis.

Kindly visit a Gynaecologist for evaluation so that it can be treated accordingly.

Wishing you Good health!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor